Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 218, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 4:23 PM CDT for 8 counties in Oklahoma. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 30, 2018, 5:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:24 PM CDT | TSTM WND DMG | Chouteau, OK | LARGE TREE DOWN ON HOUSE AND POWER LINES. |
| Jul 30, 4:31 PM CDT | TSTM WND GST 66 | 6 Sw Pryor, OK | |
| Jul 30, 4:33 PM CDT | TSTM WND GST 70 | 6 Sw Pryor, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
185
WUUS54 KTSA 302123
SVRTSA
OKC001-021-041-097-101-131-143-145-302230-
/O.NEW.KTSA.SV.W.0218.180730T2123Z-180730T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
423 PM CDT MON JUL 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Rogers County in northeastern Oklahoma...
Southern Delaware County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
Northwestern Adair County in northeastern Oklahoma...
Wagoner County in northeastern Oklahoma...
Cherokee County in east central Oklahoma...
Northern Muskogee County in east central Oklahoma...
Southeastern Tulsa County in northeastern Oklahoma...
* Until 530 PM CDT.
* At 422 PM CDT, severe thunderstorms were located along a line
extending from near Pryor to 3 miles northwest of Stonebluff,
moving southeast at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Broken Arrow... Muskogee...
Tahlequah... Wagoner...
Pryor... Bixby...
Coweta... Pryor Creek...
Fort Gibson... Chouteau...
Haskell... Inola...
Locust Grove... Salina...
West Siloam Springs... Kansas...
Adair... Okay...
Hulbert... Porter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3619 9457 3616 9456 3555 9521 3583 9577
3586 9577 3586 9583 3589 9590 3646 9534
TIME...MOT...LOC 2122Z 298DEG 39KT 3630 9535 3592 9578
HAIL...0.75IN
WIND...70MPH
$$3 follow-up statements
629
WWUS54 KTSA 302136
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
436 PM CDT MON JUL 30 2018
OKC143-302146-
/O.CAN.KTSA.SV.W.0218.000000T0000Z-180730T2230Z/
Tulsa OK-
436 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TULSA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3619 9457 3616 9456 3555 9521 3583 9577
3590 9578 3642 9522
TIME...MOT...LOC 2136Z 307DEG 49KT 3619 9522 3597 9535 3585 9562
$$
OKC001-021-041-097-101-131-145-302230-
/O.CON.KTSA.SV.W.0218.000000T0000Z-180730T2230Z/
Rogers OK-Delaware OK-Mayes OK-Adair OK-Wagoner OK-Cherokee OK-
Muskogee OK-
436 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL ROGERS...SOUTHERN DELAWARE...MAYES...NORTHWESTERN
ADAIR...WAGONER...CHEROKEE AND NORTHERN MUSKOGEE COUNTIES...
At 436 PM CDT, severe thunderstorms were located along a line
extending from 2 miles west of Locust Grove to near Wagoner to 3
miles northeast of Haskell, moving southeast at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Pryor...
Coweta... Pryor Creek...
Fort Gibson... Chouteau...
Haskell... Inola...
Locust Grove... Salina...
West Siloam Springs... Kansas...
Okay... Hulbert...
Porter... Oaks...
Braggs... Taft...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3619 9457 3616 9456 3555 9521 3583 9577
3590 9578 3642 9522
TIME...MOT...LOC 2136Z 307DEG 49KT 3619 9522 3597 9535 3585 9562
HAIL...0.75IN
WIND...70MPH
$$658
WWUS54 KTSA 302148
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
448 PM CDT MON JUL 30 2018
OKC131-302157-
/O.CAN.KTSA.SV.W.0218.000000T0000Z-180730T2230Z/
Rogers OK-
448 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROGERS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3620 9475 3616 9456 3555 9521 3579 9568
3610 9533 3631 9511
TIME...MOT...LOC 2147Z 298DEG 39KT 3614 9510 3592 9523 3580 9550
$$
OKC001-021-041-097-101-145-302230-
/O.CON.KTSA.SV.W.0218.000000T0000Z-180730T2230Z/
Delaware OK-Mayes OK-Adair OK-Wagoner OK-Cherokee OK-Muskogee OK-
448 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN DELAWARE...SOUTHEASTERN MAYES...NORTHWESTERN
ADAIR...EASTERN WAGONER...CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES...
At 447 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Peggs to 2 miles northeast of
Sequoyah State Park to 3 miles northeast of Taft, moving southeast at
45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Fort Gibson...
Locust Grove... West Siloam Springs...
Kansas... Okay...
Hulbert... Porter...
Oaks... Braggs...
Taft... Tullahassee...
Peggs... Greenleaf State Park...
Rose... Pumpkin Center...
Leach... Scraper...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 9475 3616 9456 3555 9521 3579 9568
3610 9533 3631 9511
TIME...MOT...LOC 2147Z 298DEG 39KT 3614 9510 3592 9523 3580 9550
HAIL...0.75IN
WIND...70MPH
$$969
WWUS54 KTSA 302200
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
500 PM CDT MON JUL 30 2018
OKC097-302210-
/O.CAN.KTSA.SV.W.0218.000000T0000Z-180730T2230Z/
Mayes OK-
500 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAYES COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3620 9475 3616 9456 3555 9521 3573 9557
3597 9527 3608 9517 3608 9512 3613 9512
3616 9509 3616 9501 3621 9501
TIME...MOT...LOC 2200Z 297DEG 39KT 3610 9498 3587 9511 3568 9537
$$
OKC001-021-041-101-145-302230-
/O.CON.KTSA.SV.W.0218.000000T0000Z-180730T2230Z/
Delaware OK-Adair OK-Wagoner OK-Cherokee OK-Muskogee OK-
500 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN DELAWARE...NORTHWESTERN ADAIR...SOUTHEASTERN
WAGONER...CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES...
At 500 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Peggs to 4 miles southeast of Hulbert
to 4 miles south of Muskogee, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Tahlequah...
Fort Gibson... West Siloam Springs...
Kansas... Okay...
Hulbert... Oaks...
Braggs... Tullahassee...
Eldon... Proctor...
Peggs... Greenleaf State Park...
Pumpkin Center... Leach...
Scraper... Sequoyah State Park...
Twin Oaks... Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 9475 3616 9456 3555 9521 3573 9557
3597 9527 3608 9517 3608 9512 3613 9512
3616 9509 3616 9501 3621 9501
TIME...MOT...LOC 2200Z 297DEG 39KT 3610 9498 3587 9511 3568 9537
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Mon Jul 30 2018 .DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 30 10 0 0 FSM 65 85 63 89 / 60 10 0 0 MLC 64 84 62 88 / 60 10 0 0 BVO 61 84 59 88 / 30 10 0 0 FYV 61 80 58 86 / 60 10 0 0 BYV 61 80 59 86 / 60 10 0 0 MKO 63 83 61 87 / 60 10 0 0 MIO 60 83 59 87 / 30 10 0 0 F10 63 84 61 88 / 60 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 257 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 257 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread thunderstorms continue to spread across into northeast Oklahoma with locally damaging winds possible. The strongest storms were located near the Oklahoma Kansas state line and moving east and southeast. Storms will continue to spread eastward through the afternoon with a risk of severe weather across much of northeast Oklahoma, and possibly into far northwest Arkansas before the storms weaken by early evening. Locally heavy rainfall will also be likely across northeast Oklahoma with localized flooding possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 30, 3:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST SPERRY 36.30N 95.99W
07/30/2018 E60 MPH TULSA OK AMATEUR RADIO
&&
RJSLocal storm report, Jul 30, 4:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST TULSA INTERNATIONAL AIR 36.21N 95.90W
07/30/2018 M59 MPH TULSA OK ASOS
&&
RJSLocal storm report, Jul 30, 4:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST TULSA INTERNATIONAL AIR 36.21N 95.90W
07/30/2018 M59.00 MPH TULSA OK ASOS
&&
RJSLocal storm report, Jul 30, 4:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG RAMONA 36.53N 95.92W
07/30/2018 WASHINGTON OK EMERGENCY MNGR
SEVERAL POWER POLES DOWN. ROOF BLOWN OFF OF LOCKER ROOM
AT RAMONA HIGH SCHOOL. SEMO BLOWN OVER ON HIGHWAY 75 NEAR
2800 ROAD.
&&
CASSpecial weather statement, Jul 30, 4:10 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
410 PM CDT MON JUL 30 2018
OKZ064-066-302145-
Okmulgee OK-Creek OK-
410 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK AND NORTHWESTERN
OKMULGEE COUNTIES UNTIL 445 PM CDT...
At 410 PM CDT, a strong thunderstorm was located 7 miles northeast of
Shamrock, moving southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Bristow... Drumright...
Kellyville... Slick...
Shamrock...
This includes Interstate 44 between mile markers 186 and 204.
LAT...LON 3611 9638 3582 9605 3565 9635 3597 9662
3598 9662
TIME...MOT...LOC 2110Z 319DEG 33KT 3596 9646Local storm report, Jul 30, 4:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG OOLOGAH 36.45N 95.71W
07/30/2018 ROGERS OK PUBLIC
TREE DOWN. VIA SOCIAL MEDIA.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:26 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 4 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jul 30, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Jul 30, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Jul 30, 7:27 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 30, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 55 min |
| Jul 30, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware | 3 hr |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 65 min |
| Jul 30, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 51 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 30, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 49 min |
| Jul 30, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 30, 4:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 49 min |
| Jul 30, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 51 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.